A week 15 update photo – I can’t believe how much my skin has improved. I literally have ZERO acne now and I could not be happier – How lucky I am to be able to go to work sans-makeup!
A few weeks ago I got a little wakeup call from the sun when I blistered all over my face from sunburn – Sunscreen and a hat don’t work when you’re sitting in the water for 6 hours! Anyway it cleared up quickly but I still have a a blister scar on my nose and chin which are healing well.
I hope others Roaccutane journey is going as well as mine!]]>
OK…..things are going GREAT for my acne …I haven’t had a new spot for AT LEAST 3-4 weeks (which is amazing!) .
I am, however , really suffering with muscle tightness and pain, mainly in my back……so much so that I cannot even turn over in bed without waking up due to the pain. i walk like a 90 yr old woman, shuffling along with my hand on my hip or back, trying to alleviate the pain. I am ,though, consoling myself with the thought that this will not last forever and if this treatment clears my acne then it will all have been worth it.
As for moods, i cant say that ive suffered too badly with mood swings…..i have had a couple of days in the last month where I’ve felt a bit ‘down’ but that could well be a normal occurrence ,i just don’t normally pay it much attention, so don’t notice. Have told my nurse about it and promised her that i would monitor it very closely.
In my last post i mentioned a bit of period ‘spotting’ …well , this month it was a PROPER period , lasting 4-5 days and very heavy at times. This has GOT to be a side effect of the drug as i have not had a period for WAYYY over 2 years……anyone else experiencing this side effect, i wonder.
As for my skin, i have DEFINITELY noticed a deterioration in the texture of the skin on my arms and body. I have dry,itchy paches which have appeared on my forearms ,shoulders ,back and hip areas.I just use the Euceryin Lotion, which helps a lot.
I also had a nail infection in the corner of the nail of my middle finger. it was fairly hot and a little sore to touch but it healed itself after about a week, so that was ok (didn’t need any anti-biotics)
Right, i do believe that is all there is to update you with…
Hope all of your treatments are going well…….
I stopped taking Roaccutane in March 2013 so I’ve done 10 months without it now. I found it incredibly difficult, my mood was bad, I was generally weird, I had loads of side effects. However, looking back now, it seems like the best thing I ever did.
My skin has continued to clear all year, and just got better and better. It looks luminous now. With make up it looks incredible. On Sunday I went to see my friend who I only see once every few months and his first (always think a compliment means more from a man because they’re not so observant) comment was “Beck you’re skin looks amazing.” It was a nice reminder of how far I’ve come.
In general I have no side effects any more. My nose is a bit dry, my lips and hands are. I actually needed to moisturise this winter for the first time ever! My skin is oily on the t zone but no where near as bad as before and my hair doesn’t get greasy very quickly now either.
The skin on my back is just getting better and better too.
I wouldn’t say I’ve had no spots since, but its been the odd small one and they disappear quickly. Also its a bit more like a ‘normal’ person where if I sleep in make-up because I’ve had a couple of nights out, the following day I might get some small spots. Before that would’ve been the tip of the iceberg so I’d never have noticed.
All in all, it was so worth it. Hardest and best thing I’ve ever done. Also the fact that I’ve taken no acne drugs after 8 years of antibiotics or something like that is amazing. I’ve put a picture up which was taken at Christmas (I’m the blonde one) so you can see how clear my face is.
Hope that will be encouraging to those of you struggling on, feel free to ask any questions xx]]>
I have just started my 6th week of treatment and I am beginning to see real results.
I am currently on 40mgs/day which seems to be enough for me.
My skin has all but cleared up now, and sores that I thought were acne, I discovered that they were a bacterial infection. Antibiotics has cleared those up too.
I’m feeling a lot better about everything now. I hope everyone else has the same good effects as me]]>
I have suffered with acne for approx 6 yrs now and have tried topical treatments aswell as long-term antibiotics . Neither worked as well as I’d have liked so I figured I would ask my doc to refer me to the dermatologist to discuss Roaccutane.
Well, I took my first dose on November 25th 2013 (coincidentally, my 41st birthday! LOL) .Within 3 days I began to experience dry eyes : nothing too drastic, just a vaguely noticeable drying. So I bought some eye drops and after a couple of days my eyes seem absolutely fine again. After 5 day came the inevitable dry lips. I’m just using good-old Vaseline at the moment,which is working perfectly well, so won’t bother investing in a more expensive product unless need be. I have yet to experience any drying of my skin , so that’s ok (long may it continue! LOL).
Soooooo, that is my first week done n dusted. Relatively few side-effects to speak of , so am a happy camper at the moment.
Will try and update each week with,no doubt, an ever expanding list of ailments! ……]]>
Last week I went to see my dermatologist. In my previous post I was freaking about my dosage. I had difficulty getting clear. At that moment I already took approximately 6500 mg of roaccutane which was 120 mg/kg for me. So I was in a panic mode thinking is the drug not helping me? Last week I discussed my dosage with my dermatologist. She said to me that they do not dosage like that anymore (here in the Netherlands). She said we just look at the patient en take their complaints in to consideration and if the patient is doing well we proceed with the treatment until the patient gets clear. This means that I will be on R for 8 months and my total dosage will be somewhere around 10000 mg. My dermatologist also mentioned that it is not necessary anymore to stay clear for a whole month to be able to quit. This does not provide a guarantee for staying clear forever. She said you just cannot know how the body will react. The last couple of weeks I finally started getting clear and I am not getting new spots anymore. Just the old ones which are healing. So for everyone who is worried about their dosage just keep on going and be patient. Good luck to all of you.]]>
I’ve had acne for the last 5 years (was spot-free my entire teenage and adult life, up til then! grrrr!! )…LOL….so am hoping this will finally rid me of the scourge that runs amok all over my face……look forward to reading all your posts ……]]>
But, to be frank with you folks, taking roaccutane was not a smooth ride for me. I faced some irritating side effects such as dry lips, dry hair, mood swings, dry eyes, dry face etc. Along with Roaccutane, I had to use T-Gel shampoo for treating dry hair. Vital Eyes Moisturiser was good enough for my dry eyes. For the dry lips, I used lip balms and quite effectively I got back my lovely lips.
It was worth using these products to treat the side effects which are normal. But the end result has been sweeter in the form of my beautiful skin. Salute Roaccutane, you made my skin more beautiful and amazingly perfect than ever before.
Go for Natural Cream here you can find one www.dmannose.co.uk]]>
So I posted on here 5 years ago when I had my first course of Isotretinoin (what seems to be referred to as Roaccutane on here). I’ve been reading over some of my previous posts, and notice how dramatic I was back then with my writing!!
Anyway. You may be wondering what brings me back to this site. Unfortunately, I have started to develop some small boils on my face again. But before this disheartens anyone, I have had a good five years of almost perfect skin. No oil, hardly any spots – one or two small ones every so often. So overall, a very successful first course which has lasted 5 years.
I’ve decided to nip this in the bud early this time, and have booked in to see a private derm to ask for a low dose treatment (I’m thinking 10 or 20mg/day). It’s a tough experience being on this drug, psychologically and physically, but I do think it is worth it. I’m going to argue for a low dose as to avoid some of the side effects. The main side effects I suffered with were dry lips, itchy scalp, dry eyes, and blushing.
So I’m gonna do a monthly blog post, as I think its really helpful to get on board with everyone else and get through the course of treatment.
Would love to hear from others who have relapsed years down the line.